Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 31, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 10, 1997, 9:05 PM CDT for Grady County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 1997, 9:05 PM CDT (02:05 UTC)
- Expired
- Jul 11, 1997, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Grady County, OK
The radar
The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2032 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 110205
FFWOKC
OKC051-110500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
905 PM CDT THU JUL 10 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 1200 AM CDT FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN CENTRAL OKLAHOMA
SOUTHERN GRADY
INCLUDING THE FOLLOWING LOCATIONS
RUSH SPRINGS...ACME...AGAWAM...NINNEKAH
AT 905 PM CDT RADAR INDICATED VERY HEAVY RAIN EXTENDING FROM NEAR RUSH
SPRINGS... TO AGAWAM... TO NINNEKAH. IN EXCESS OF 2.5 INCHES OF RAIN HAS
FALLEN ACROSS PORTIONS OF THE AREA THROUGH THE EVENING. ADDITIONAL HEAVY
RAINFALL IN NORTHEAST COMANCHE COUNTY WILL ALSO BE SPREADING INTO THE
SOUTHERN PART OF THE GRADY COUNTY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING. IT IS VERY DIFFUCULT AT
NIGHT TO TELL HOW MUCH WATER IS ON ROADdS. MOTORISTS SHOULD NOT
DRIVE THROUGH WATER OF UNKNOWN DEPTH. IT ONLY TAKES A FOOT OR TWO OF
FLOWING WATER TO WASH MOST CARS AWAY.
CJS
LAT...LON 3478 9777 3471 9807 3501 9804 3517 9770What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 4:03 PM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jul 10, 4:03 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 400 PM CDT THU JUL 10 1997 THINGS ARE GETTING KIND OF HECTIC AROUND HERE SO WILL BE BRIEF. SHOWERS AND THUNDERSTORMS HAVE DVLPD IN MST AXIS WHICH EXTENDS FROM THE NORTH CNTL TO SOUTHWEST ZNS THIS AFTN. OUTFLOW BNDRY HELPED TO GET A COUPLE OF SVR STMS GOING OVR N CNTL ZNS WITH ENHANCED CONVERGENCE/BACKING OF LOW LVL WINDS. ANTOHER LARGE BATCH OF STMS HAS DVLPD OVR W TEXAS IN ASSOC WITH S/WV THAT WILL MOVE NEWD TWD WRN ZNS AS PROGGED BY ALL MDLS. EVEN THOUGH FFG IS NOT TOO LOW...WITH INCRSD MSTR AND POSSIBLE TRAIN ECHOES...WILL ISSUE A FLASH FLOOD WATCH FOR N CNTL AND SW OK FOR TNGT. HAVE OPTED TO KEEP CHC TO SLGT CHC POPS THRU REST OF EARLY PDS WITH NOT TOO MUCH CHANGE IN CURRENT AIRMASS...ALTHOUGH EXPECT LESS PRECIP BY SAT WHEN CAP SHOWS SIGNS OF STRENTHENING. DIDN'T STRAY TOO FAR FROM NGM MOS...FAN TEMPS LOOKED A BIT LOW. FCSTID = 17/MMT OKC 71 92 72 94 / 30 30 30 20 HBR 70 92 72 98 / 60 30 20 20 SPS 71 93 73 98 / 40 30 20 20 GAG 69 90 71 97 / 20 30 20 20 PNC 74 90 75 96 / 60 30 30 20 DUA 73 93 74 95 / 20 20 30 30 .OKC... OK...FLASH FLOOD WATCH TNGT FOR ZONES OKZ006>008... OKZ011>013...OKZ015>018...OKZ021>023...OKZ033>036...OKZ038. TX...NONE.
In the hours before
Local storm report, Jul 10, 8:30 PM CDT, 35 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
830 PM CDT THU JUL 10 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM 5 W PONCA CITY OK ...WIND DAMAGE...
07/10/97 KAY 15 FOOT BY 75 FOOT WOODEN
HORSE BARN DEMOLISHED AND
BLOWN INTO SEVERAL HORSE
TRAILERS.
0330 PM OK SEVERAL ROADS IN KAY COUNTY
07/10/97 KAY CLOSED DUE TO HIGH WATER.
0500 PM VERNON TX ...WIND DAMAGE...
07/10/97 WILBARGER LARGE TREE LIMBS BROKEN.
SEVERAL POWER LINES DOWNED.
ROOF BLOWN OFF OUTBUILDING
IN CITY PARK.
0635 PM 16 N FREEDOM OK 58 MPH WIND MEASURED AT
07/10/97 WOODS MESONET SITE.
0700 PM 5 E LAWTON OK 60 MPH WIND.
07/10/97 COMANCHE
0730 PM 1 W ELGIN OK US HWY 277 UNDER 2.5 FEET
07/10/97 COMANCHE OF WATER.
0800 PM CYRIL OK 1 FOOT DEEP WATER IN BUSINESS
07/10/97 CADDO DISTRICT.
0815 PM 2 W CYRIL OK BRIDGE PARTIALLY WASHED OUT BY
07/10/97 CADDO HIGH WATER.
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:35 PM CDT | Flash Flood Warning | OUN | Caddo, Comanche | 2 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.